MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC CLOSED WOUND SUCTION SYSTEM WITH HUBLESS SILICONE FLAT DRAIN, X-RAY OPA

C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC CLOSED WOUND SUCTION SYSTEM WITH HUBLESS SILICONE FLAT DRAIN, X-RAY OPA
Model Number 0070370
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tip of the wound drain was found to be dent and the use was postponed.Per follow-up information received via ibc on 22sep2021, based on the photos it was found to be bent.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.One sample was confirmed to exhibit the reported failure.The reported failure is considered out of specification as the reported failure was reproduced.The product was used for patient treatment.The product caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used hubless silicone flat drain.Visual inspection of the sample noted the tip of the flat drain bent.This is considered a failure stating that "no kinks in hubless drain are permitted".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿important a.Check for fluid entering reliavac® evacuator.Lack of flow may indicate: - all exudate has been removed.- wound drain is clogged and may require irrigation and aspiration (consult physician).- auxiliary wall suction pressure is above 210mm hg.- deflated balloon: check all connections for air leak and wound tube perforations for exposure above the skin.If still deflated, replace evacuator.B.When not using auxiliary suction during surgical wound closure, several activations of the reliavac® evacuator may be required to establish suction because of: - air entering partially closed wound.- an operative air pocket.C.Insert safety pin into hole in collar to attach evacuator to patient's clothing or bed linen.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.To avoid the possibility of a hematoma due to wound evacuation, the instructions for use should be carefully followed.To avoid the possibility of drain damage or breakage: additional perforations should not be made in the drains.Avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked during closure for free motion to avoid possibility of breakage.Drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Warning: surgical removal may be necessary if drain is difficult to remove or breaks." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the tip of the wound drain was found to be dent and the use was postponed.Per follow-up information received via ibc on 22sep2021, based on the photos it was found to be bent.Per follow-up information received via ibc on 04oct2021, it was used on the patient.

Brand Name
RELIAVAC CLOSED WOUND SUCTION SYSTEM WITH HUBLESS SILICONE FLAT DRAIN, X-RAY OPA
Common Device Name
SILICONE FLAT DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12578085
Report Number1018233-2021-06222
Device Sequence Number11529962
Product Code GBX
UDI-Device Identifier00801741090745
UDI-Public(01)00801741090745
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number0070370
Device Catalogue Number0070370
Device Lot NumberNGFN1833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown